Jump to content

Photo

Can Spiro Stop Working After Awhile?

hormones birth control spiro

3 replies to this topic

#1 strwberry2178

strwberry2178

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 214
    Likes: 0
About Me
  • Joined: 25-April 06

Posted 26 December 2012 - 08:49 AM

I've been on 100mg of Spiro for 1.5 years and about 4 months ago it seems to have stopped working. I used to get 2-3 nodules on my chin the week before my period so I've been on Spiro and it helped tremendously to the point of not breaking out at all. I'm also on Tri-Sprintec birth control.

In September, I started getting 1-2 nodules again on my chin the week before my period. Then again in October, November, and this month. Now I'm even getting them near my nose and eyebrows. It's frustrating because it's like I'm back to square one again.

I called my derm. is November and she prescribed me a new face cream Tretinoin (I was using Ziana before). She also prescribed 200mg of minocycline. I haven't starting taking it yet because I'm so afraid of taking an antibiotic and then stopping it and breaking out worse. I took tetracycline 7 years ago for about 8 months, along with Retin-A micro and Benzaclin. The topicals worked for my moderate acne for about 5 years but then I started getting the nodules 2 years ago.

I didn't think Sprio could stop working since it works with hormones. I don't understand why I'm breaking out again all of a sudden when I'm on 100mg and birth control.

I had no problems with tetracycline when I was younger, but now I've become wary of antibiotics because I don't want to become dependent upon them for clear skin.

Help!!

#2 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,442
    Likes: 152
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 26 December 2012 - 10:39 AM

maybe its your birth control breaking you out. i was on the same birth control for years (probably 10-11 years) and then in a span of a year my face got worse and worse and then i switched to yaz and got a phlebitis in my arm and had to stop taking birth control and my face cleared up. i was clear for a few years before i started breaking out again but i was taking tri-sprintec too. maybe you could try another pill?

Edited by tracy521, 26 December 2012 - 10:40 AM.


#3 LoveGreenSmoothies

LoveGreenSmoothies

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 5,135
    Likes: 30
About Me
  • Gender:Female
  • Joined: 16-January 03

Achievements

     

Posted 26 December 2012 - 08:49 PM

My endo said spiro can stop working. They don't know why/ i think it may have to do with creating another hormone imbalance, maybe low progesterone, but i really don't know.

#4 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 2,939
    Likes: 392
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 04 January 2013 - 06:09 PM

I would blame the Tri Sprintec. It's supposed to be "acne neutral" or "anti-acne" in some, but many people find it's not.


I had perfect skin until 2 weeks after starting this pill. I continued to take it because my gyno said it would take 3 months for my body to fully adjust to the hormones. 5 months later I am still breaking out on a regular basis.


I've been taking Tri-Sprintec for a few weeks now and I have been breaking out and I usually have great skin. I usually sleep a good 8-9 hours a night and now I'm having A LOT of trouble sleeping and I wake up without being able to fall back to sleep after 3-5 hours. I have felt very nauseous and I have even thrown up a few times. I will be switching to something else very soon.


I've been using this birth control for 3 months now and I'm starting my 4th month now. I started taking the pill to hopefully help with my acne and it seem to be working somewhat well until recently. When I started taking it, the acne I had improved a bit, but a few weeks ago my face basically blew up. I developed tons of it from just below my cheek bones, across my chin and along my jaw line but my forehead stays clear. I initially thought that it was just a breakout to signal that my period was starting (I normally get a little more just before, even on the pill) but it didn't go away. It's terrible and it's never been this bad before even off the pill.


Also this post sounds very similar to yours: http://www.acne.org/...intec-problems/

Edited by Green Gables, 04 January 2013 - 06:09 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users